Shares

Catherine Price recently blogged about the fact that her allergy medicine, Allegra, might be increasing her blood glucose levels.  Since Mike is also taking allergy medication, I wondered if his medicine could have the same effect. 

The answer is a definite: probably.  So, if you’re suffering from hay fever this spring, or a common cold, check with your doctor to make sure the medication you are taking is safe for diabetics.  Medications like original Sudafed and Advil Allergy Sinus contain pseudoephedrine, which helps to decongest the nasal passages by narrowing the blood vessels in the nose.  It does this by increasing levels of adrenaline, a hormone which causes blood sugar levels to rise.  And moreover, being sick in itself can cause blood sugar to rise, so be sure to monitor yourself closely, and ask your doctor if you have any questions.

Leave a Reply

avatar
3000
  Subscribe  
Notify of
Copyright © 2009-2018 Diabetes Media Foundation, All Rights Reserved.
ASweetLife™ is a trademark of the Diabetes Media Foundation, All Rights Reserved.